Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 29, 2025, 2:13 PM MDT for El Paso County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2025, 2:13 PM MDT (20:13 UTC)
- Expired
- Jul 29, 2025, 3:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 40
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 422 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
156
WWUS85 KPUB 292013
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
213 PM MDT Tue Jul 29 2025
COZ084-085-292100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
213 PM MDT Tue Jul 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL EL PASO COUNTY
THROUGH 300 PM MDT...
At 213 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Fountain, or 14 miles southeast of Colorado
Springs, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Schriever Space
Force Base, and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3861 10471 3879 10471 3886 10441 3859 10437
TIME...MOT...LOC 2013Z 264DEG 6KT 3871 10461
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 29, 11:31 AM MDT, 2 hours 42 minutes earlier. Its key messages:
- Temperatures cooling back to at and below seasonal levels through the middle of the week as coverage of daily showers and storms increase.
- Increased available moisture and slow movement of storms will lead to an increasing potential for heavy rain and localized flash flooding through Friday.
- Drier and hotter for the weekend into early next week.
Area forecast discussion, Jul 29, 11:31 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1131 AM MDT Tue Jul 29 2025 .KEY MESSAGES... - Temperatures cooling back to at and below seasonal levels through the middle of the week as coverage of daily showers and storms increase. - Increased available moisture and slow movement of storms will lead to an increasing potential for heavy rain and localized flash flooding through Friday. - Drier and hotter for the weekend into early next week. && .UPDATE... Issued at 1023 AM MDT Tue Jul 29 2025 Update to issue a Flash Flood Watch for the Pikes region from 1 PM this afternoon through 9 PM this evening. With a cold front approaching from the north and moisture increasing over the area, PWATs are forecast to be over 1 inch by this afternoon over the Pikes Peak region. Furthermore, storm motions will be very slow today, allowing for the possibility of training storms and storms that park over one area. Urban flooding will be a threat, especially for El Paso County this afternoon. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 325 AM MDT Tue Jul 29 2025 Water vapor imagery and upper air analysis continues to tell the story, as the center of a large upper high pressure system is in place across the High Plains, with a broad upper trough across the West Coast keeping modest southerly flow in place across the Rockies. Water vapor imagery is also indicating ample subtropical moisture embedded within the flow with Blended Total Water Vapor data indicating PWATS of 1 to 1.75 inches across Old Mexico into the Southern Rockies at this time. For today, a passing shortwave on the northern periphery of the ridge across the Northern Rockies will send a weak front across eastern Colorado through the morning, with latest higher res models stalling this front long and just south of the Highway 50 Corridor this afternoon, which looks to be a focus for storm development later in the afternoon. Otherwise, continued moisture advection within the southerly flow aloft, combined with strong solar heating, will allow for scattered to numerous showers and storms to develop over and near the higher terrain from the late morning through the evening, with storms slowly pushing north and east across the high mountain valleys and adjacent plains. Storms will be slow moving, and capable of producing heavy rain and gusty outflow winds. Depending on where the frontal boundary is, there could be enough shear and instability to support a few stronger to marginally severe storms, especially in the Pikes Peak region. The latest SPC Outlook has dropped the marginal risk down across eastern El Paso County into Kiowa County, with the latest WPC Excessive rainfall outlook still including most of south central and southeast Colorado in a marginal risk. The passing front and expected convective cloud cover will lead to cooler temperatures with highs in the 80s and 90s across the plains, and mainly in the 60s and 70s across the higher terrain, with low 80s possible across the high mountain valleys. Convective outflow and surface high pressure building across the High Plains will keep moist easterly low level flow in place across the plains tonight and through the day Wednesday. This combined with continued southerly moisture advection and the potential for another shortwave riding the periphery of the ridge will again lead to scattered to numerous slow moving showers and storms late Wednesday morning and afternoon, with the best coverage over and near the higher terrain. Will need to monitor coverage of today's rainfall for the inclusion of a possible Flash Flood Watch on Wednesday, with WPC Day 2 Excessive rainfall outlook indicating a slight risk across much of eastern Colorado. Highs on Wednesday continue to cooling trend with mainly 80s across the plains and in the 60s and 70s across the higher terrain. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 325 AM MDT Tue Jul 29 2025 Minor changes to the extended period, with a slight delay in drier conditions over the weekend across southern Colorado. Wednesday night through Friday...several upper level waves will drift across southern Colorado from mid to late week, each bringing rounds of thunderstorms with heavy rainfall ot the area. PWAT values are forecast to remain in excess of an inch through Friday, and southerly low level surface flow will keep dewpoints in the upper 50s to lower 60s across the Plains. While cooler, daytime heating will lead to modest instability each afternoon across the region. Thunderstorms with heavy rainfall will be ongoing Wednesday evening across the Pikes Peak Region, south along the Eastern Mountains and I-25 corridor. This activity will be spread eastward across the Plains, with QPF amounts in excess of an inch possible, especially along the Eastern Mountains into the I-25 corridor. Rain rates and amounts will likely vary with individual storms, but localized flash flooding in areas that have seen heavy rainfall in recent days, urban areas and burn scars will be most susceptible. On Thursday, expect another round of heavy rain producing thunderstorms to develop initially over the Mountains, then spreading east across the Plains Thursday night. Flash flooding will continue to be a risk, given multiple rounds of heavy rain. One last day of widespread thunderstorms with heavy rainfall is forecast on Friday. Coverage looks to be slightly less, but storms will still be capable of producing heavy rainfall. During this period, pay attention to forecast updates, and be prepared for flash flooding. Temperatures will be cooler during this period, with 70s and 80s across the region. Saturday through Tuesday...upper level ridging is forecast to build across the Rockies over the weekend into early next week. PWAT values are forecast to trend downward, helping to limit shower and thunderstorm coverage along with precipitation efficiency. One last upper wave will traverse the region on Saturday, with showers and thunderstorms developing over the Mountains, then spreading into the adjacent plains. By Sunday and prevailing into early next week, drier air and lack of upper level energy moving through the ridge will lead to dry conditions for much of the region. Residual moisture over the Mountains could lead to a few shower and thunderstorms, but overall, conditions look much drier. Temperatures will also be on the rise for the weekend into early next week. Highs will reach back into the 90s across the Plains, and 80s for the San Luis Valley. Mozley && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1129 AM MDT Tue Jul 29 2025 For KCOS..A cold front is currently backing across the plains, which is expected to keep northerly winds over KCOS through the rest of today. Showers and thunderstorms are likely this afternoon, mainly from around 20Z through 24Z. MVFR visibility with heavier precipitation will be possible through this period as well. VFR conditions are expected after around 03Z, with mid and upper-level cloud decks sticking around through the period. Low clouds will be possible north of the station overnight, but are not expected to persist over KCOS given the north winds. This will need to be closely monitored, especially if southeasterly wind develop early. For KPUB and KALS..A slight (30%) chance for thunderstorms is expected this afternoon, mainly between 21Z and 01Z. Gusty and erratic thunderstorm outflow winds with gusts to 35kt will be possible with storms today, even if storms do not manage to move within the vicinity. VFR conditions are expected after 01Z. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 PM MDT this evening for COZ081-082-084-085. && UPDATE...EHR SHORT TERM...MW LONG TERM...MOZLEY AVIATION...EHR
Hazardous weather outlook, Jul 29, 11:35 AM MDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Tue Jul 29 2025 COZ058>089-093>099-301745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Tue Jul 29 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorm can be expected this afternoon and evening, with the best coverage over and near the higher terrain. Slow movement of these storms, along with increased available moisture, will lead to the potential for heavy rainfall and localized flash flooding with all storms. Areas with highest risk for Flash Flooding will include area burn scars, the Chalk Cliffs, urban centers, and the entire Pikes Peak region, where a Flash Flood Watch is in place through 9 PM this evening. Other storm threats include gusty winds up to 45 mph and small hail. One or two storms across northern portions of the southeast plains could also produce strong winds up to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms with heavy rainfall are forecast Wednesday through Friday across southern Colorado. The main concerns for thunderstorms will be lightning and heavy rainfall. Flash flooding will be possible, especially in areas that have seen recent heavy rainfall, urban areas and burn scars. Thursday could see the highest potential for flash flooding, depending on how much and where rain falls Tuesday and Wednesday. Drier, hotter conditions move into the region over the weekend into early next week. Mountain areas could see a few daily afternoon and evening showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. EHR/88
In the hours before
Special weather statement, Jul 29, 1:25 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
125 PM MDT Tue Jul 29 2025
COZ098-292000-
Lamar Vicinity/Prowers County CO-
125 PM MDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PROWERS COUNTY
THROUGH 200 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Holly, or 15 miles southwest of Coolidge, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Holly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3779 10220 3785 10235 3810 10219 3808 10204
3791 10204
TIME...MOT...LOC 1924Z 216DEG 26KT 3790 10221
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 29, 1:44 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
144 PM MDT Tue Jul 29 2025
COZ098-292030-
Lamar Vicinity/Prowers County CO-
144 PM MDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES THROUGH 230 PM MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hartman, or 10 miles west of Coolidge, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Holly and Hartman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3799 10220 3810 10234 3827 10212 3827 10205
3806 10204
TIME...MOT...LOC 1944Z 234DEG 12KT 3807 10221
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Jul 29, 1:59 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Tue Jul 29 2025
COZ076-077-081-083-292030-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
159 PM MDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL FREMONT AND
SOUTHWESTERN TELLER COUNTIES THROUGH 230 PM MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Guffey, or 32 miles southwest of Colorado Springs,
moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Fremont and southwestern Teller Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3867 10511 3852 10538 3859 10549 3870 10545
3870 10533 3879 10533
TIME...MOT...LOC 1959Z 216DEG 6KT 3864 10537
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 29, 2:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
213 PM MDT Tue Jul 29 2025
COZ084-085-292100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
213 PM MDT Tue Jul 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL EL PASO COUNTY
THROUGH 300 PM MDT...
At 213 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Fountain, or 14 miles southeast of Colorado
Springs, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Schriever Space
Force Base, and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3861 10471 3879 10471 3886 10441 3859 10437
TIME...MOT...LOC 2013Z 264DEG 6KT 3871 10461
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:13 AM MDT | Flood Watch | PUB | El Paso, Fremont, Pueblo, Teller | 10 hr |
| Jul 29, 1:25 PM MDT | Special Weather Statement | PUB | Prowers | 35 min |
| Jul 29, 1:44 PM MDT | Special Weather Statement | PUB | Prowers | 46 min |
| Jul 29, 1:59 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jul 29, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 29, 2:31 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| Jul 29, 2:34 PM MDT | Special Weather Statement | PUB | Prowers | 41 min |
| Jul 29, 2:42 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 29, 2:46 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 29, 2:56 PM MDT | Flash Flood Warning | PUB | Pueblo | 94 min |
| Jul 29, 2:59 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Jul 29, 3:05 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jul 29, 3:06 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Jul 29, 3:11 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| Jul 29, 3:16 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 14 min |
| Jul 29, 3:20 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 29, 3:22 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 29, 3:24 PM MDT | Special Weather Statement | PUB | Prowers | 51 min |
| Jul 29, 3:28 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Jul 29, 3:40 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| Jul 29, 3:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jul 29, 3:51 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jul 29, 3:56 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 29, 4:02 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 43 min |
| Jul 29, 4:07 PM MDT | Special Weather Statement | PUB | Pueblo | 53 min |
| Jul 29, 4:10 PM MDT | Flash Flood Warning | PUB | Huerfano, Pueblo | 3 hr |
| Jul 29, 4:19 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Jul 29, 4:21 PM MDT | Special Weather Statement | PUB | Otero | 39 min |
| Jul 29, 4:42 PM MDT | Special Weather Statement | PUB | Custer | 33 min |
| Jul 29, 4:47 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 29, 4:49 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Jul 29, 5:00 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 29, 5:15 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Jul 29, 5:20 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 29, 5:33 PM MDT | Flash Flood Warning | PUB | Pueblo | 2 hr |
| Jul 29, 5:47 PM MDT | Special Weather Statement | PUB | Kiowa | 28 min |
| Jul 29, 5:54 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 22 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.